Please use this identifier to cite or link to this item: https://hdl.handle.net/10356/142982
Title: Secret sharing with binary shares
Authors: Lin, Fuchun
Cheraghchi, Mahdi
Guruswami, Venkatesan
Safavi-Naini, Reihaneh
Wang, Huaxiong
Keywords: Science::Mathematics
Issue Date: 2019
Source: Lin, F., Cheraghchi, M., Guruswami, V., Safavi-Naini, R., & Wang, H. (2019). Secret sharing with binary shares. Leibniz International Proceedings in Informatics, 124, 53:1-53:20. doi:10.4230/LIPIcs.ITCS.2019.53
Journal: Leibniz International Proceedings in Informatics
Abstract: Shamir’s celebrated secret sharing scheme provides an efficient method for encoding a secret of arbitrary length ℓ among any N ≤ 2ℓ players such that for a threshold parameter t, (i) the knowledge of any t shares does not reveal any information about the secret and, (ii) any choice of t+ 1 shares fully reveals the secret. It is known that any such threshold secret sharing scheme necessarily requires shares of length ℓ, and in this sense Shamir’s scheme is optimal. The more general notion of ramp schemes requires the reconstruction of secret from any t + g shares, for a positive integer gap parameter g. Ramp secret sharing scheme necessarily requires shares of length ℓ/g. Other than the bound related to secret length ℓ, the share lengths of ramp schemes can not go below a quantity that depends only on the gap ratio g/N. In this work, we study secret sharing in the extremal case of bit-long shares and arbitrarily small gap ratio g/N, where standard ramp secret sharing becomes impossible. We show, however, that a slightly relaxed but equally effective notion of semantic security for the secret, and negligible reconstruction error probability, eliminate the impossibility. Moreover, we provide explicit constructions of such schemes. One of the consequences of our relaxation is that, unlike standard ramp schemes with perfect secrecy, adaptive and non-adaptive adversaries need different analysis and construction. For non-adaptive adversaries, we explicitly construct secret sharing schemes that provide secrecy against any τ fraction of observed shares, and reconstruction from any ρ fraction of shares, for any choices of 0 ≤ τ < ρ ≤ 1. Our construction achieves secret length N(ρ − τ − o(1)), which we show to be optimal. For adaptive adversaries, we construct explicit schemes attaining a secret length Ω(N(ρ − τ)). We discuss our results and open questions.
URI: https://hdl.handle.net/10356/142982
ISBN: 9783959770958
ISSN: 1868-8969
DOI: 10.4230/LIPIcs.ITCS.2019.53
Rights: © 2019 Fuchun Lin, Mahdi Cheraghchi, Venkatesan Guruswami, Reihaneh Safavi-Naini, and Huaxiong Wang; licensed under Creative Commons License CC-BY.
Fulltext Permission: open
Fulltext Availability: With Fulltext
Appears in Collections:SPMS Journal Articles

Files in This Item:
File Description SizeFormat 
Secret sharing with binary shares.pdf572.07 kBAdobe PDFView/Open

SCOPUSTM   
Citations 50

1
Updated on Jan 22, 2023

Page view(s)

179
Updated on Jan 29, 2023

Download(s) 50

18
Updated on Jan 29, 2023

Google ScholarTM

Check

Altmetric


Plumx

Items in DR-NTU are protected by copyright, with all rights reserved, unless otherwise indicated.